Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gastroenterology. 1984 Jan;86(1):162-5.

Azathioprine and the liver. Evidence favoring idiosyncratic, mixed cholestatic-hepatocellular injury in humans.

Abstract

A patient with systemic lupus erythematosus developed jaundice and biochemical evidence of hepatic dysfunction 3 wk after initiation of azathioprine therapy. A liver biopsy specimen was obtained, and it showed canalicular cholestasis and centrilobular ballooning of hepatocytes. Clinical and serologic assessment excluded other causes of hepatic dysfunction, such as viral hepatitis, administration of other drugs, or worsening of the collagen disease and the patient was improved 2 wk after azathioprine was discontinued. This case adds further evidence that azathioprine is an idiopathic hepatotoxin with the potential for combined cholestatic and hepatocellular injury in humans.

PMID:
6689657
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk